MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA COCR BALL HEAD 12/14 Ø 28 SIZE M 0; METALLIC BALL HEAD

MEDACTA INTERNATIONAL SA COCR BALL HEAD 12/14 Ø 28 SIZE M 0; METALLIC BALL HEAD
Catalog Number 01.25.012
Health Effect - Clinical Codes Bone Fracture(s) (1870); Joint Disorder (2373)
Date of Event 08/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is the second revision surgery underwent by the patient.Primary surgery took place on (b)(6) 2011.The patient dislocated twice (late 2011/early 2012), and on (b)(6) 2012 he/she was revised to a non-medatca, dm cup and a new longer medacta head.Then, the patient came in again and the surgeon booked another revision surgery since the joint had 'locked up' and the greater trochanter had fractured.On 18 august 2017 the medical affairs director performed a clinical evaluation and commented as follows: trochanteric fracture in a (b)(6) cementless tha, consisting of a medacta stem and another manufacturer's cup.According to report, the joint "locked up" and the abductor muscles broke the greater trochanter, weakened by the presence of the prosthetic stem.We do not know what caused the "locking up": the use of another company's cup had been decided because the patient had recurrent dislocations, therefore the original medacta cup was explanted and substituted with a double-mobility system available at the hospital.It is conceivable, albeit extremely unusual, that the hybrid coupling of two companies products may have contributed to the locking up, but as explants were discarded we cannot measure them and understand what happened.The cause of the stem revision is a trochanteric fracture; the cause of the lock up is unknown.Batch review performed on 28 august 2017.Lot 111572: (b)(4) items manufactured and released on 01 july 2011.Expiration date: 2016-05-31.No anomalies found related to the problem.To date, all items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
Revision surgery performed due to limited range of motion and greater trochanter fracture.The fracture was treated with three trochanteric plates in order to fix it internally.The medacta head was replaced.The inlay was changed as well but it was anon- medacta product.The surgeon stated that no excessive signs of wear or debris were visible.

Brand Name
COCR BALL HEAD 12/14 Ø 28 SIZE M 0
Common Device Name
METALLIC BALL HEAD
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key6837595
Report Number3005180920-2017-00485
Device Sequence Number13612305
Product Code JDI
UDI-Device Identifier07630030805110
UDI-Public07630030805110
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K072857
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2016
Device Catalogue Number01.25.012
Device Lot Number111572
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/04/2017
Initial Report FDA Received Date09/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient Weight50